Alert archive / South Dakota / Frost Advisories in 2009

Frost Advisory 3, NWS Sioux Falls, SD

September 28, 20094 states

NWS Sioux Falls, SD issued this frost advisory at Sep 28, 2009, 3:20 PM CDT for 4 states. It took effect at Sep 29, 2009, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 3:20 PM CDT (20:20 UTC)
In effect from
Sep 29, 2009, 4:00 AM CDT
Expired
Sep 29, 2009, 9:00 AM CDT
In force
5 hr
Issued by
NWS Sioux Falls, SD
All 39 counties

Cherokee County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 30 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 282020
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON SEP 28 2009

.SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT AS COOL HIGH
PRESSURE BUILDS ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL 
PRODUCE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST LATE
TONIGHT.


IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-052>071-
290430-
/O.NEW.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
320 PM CDT MON SEP 28 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF THE 
AREA TONIGHT...AS SKIES CLEAR AND WINDS BECOME LIGHT. FROST IS
EXPECTED TO FORM LATE TONIGHT...ESPECIALLY IN LOW LYING AND
SHELTERED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


97
3 follow-up statements
000 
WWUS73 KFSD 290230
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
930 PM CDT MON SEP 28 2009

.CLEAR SKIES AND A LIGHT WINDS WILL PERSIST TONIGHT...AS COOL 
HIGH PRESSURE BUILDS ACROSS THE AREA. THIS COOL HIGH PRESSURE 
WILL PRODUCE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST LATE
TONIGHT.

IAZ002-013-021-MNZ072-080-089-SDZ050-291030-
/O.EXA.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/
OSCEOLA-OBRIEN-CHEROKEE-LYON-MURRAY-NOBLES-GREGORY-
INCLUDING THE CITIES OF...SIBLEY...SHELDON...HARTLEY...SANBORN...
CHEROKEE...MARSHALL...SLAYTON...FULDA...WORTHINGTON...GREGORY...
BURKE
930 PM CDT MON SEP 28 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S ACROSS MUCH OF THE AREA TONIGHT. THESE COOL
TEMPERATURES WILL ALLOW FROST TO FORM LATE TONIGHT. LOW LYING AND
SHELTER AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-052>071-
291030-
/O.CON.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
930 PM CDT MON SEP 28 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S ACROSS MUCH OF THE AREA TONIGHT. THESE COOL
TEMPERATURES WILL ALLOW FROST TO FORM LATE TONIGHT. LOW LYING AND
SHELTER AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
97
000 
WWUS73 KFSD 290845
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT TUE SEP 29 2009

.CLEAR SKIES AND A LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR THE
FORMATION OF FROST EARLY TUESDAY MORNING.

IAZ001-002-012-013-020-021-031-MNZ071-072-080-089-097-098-NEZ013-
014-SDZ038>040-050-052>071-291400-
/O.CON.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/
LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-LINCOLN-
MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
345 AM CDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MID 30S ACROSS MUCH OF THE AREA EARLY TUESDAY MORNING.
THESE COOL TEMPERATURES WILL ALLOW FROST TO FORM. LOW LYING AND
SHELTERED AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
BT
000 
WWUS73 KFSD 291341
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
841 AM CDT TUE SEP 29 2009

.TEMPERATURES HAVE WARMED EARLY THIS MORNING...AND THE THREAT FOR
WIDESPREAD FROST HAS ENDED.

IAZ001-002-012-013-020-021-031-MNZ071-072-080-089-097-098-NEZ013-
014-SDZ038>040-050-052>071-291445-
/O.EXP.KFSD.FR.Y.0003.000000T0000Z-090929T1400Z/
LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-LINCOLN-
MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
841 AM CDT TUE SEP 29 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. 

$$

CHAPMAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 28, 11:00 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 28, 11:00 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT MON SEP 28 2009

.DISCUSSION...
MAIN FCST CHALLENGE TODAY CONTS TO BE EXTENT OF WIND SPEEDS. A FEW
GUSTS AROUND 40 MPH HAS OCCURRED ALONG AND E OF I 29. NEW NAM12
WINDS SHOWS 30 KTS ABUNDANT ALONG AND E OF THE JAMES RIVER VALLEY AT
18Z AT 925MB. HOWEVER...THE 925MB WINDS DO THEN NOTCH DOWN ABOUT 5
KTS CWA WIDE BETWEEN 18Z AND 21Z. THIS WL BE BALANCED BY HIGHER
MIXING POTENTIAL IN THE AFTERNOON. SO WITH THESE ELEMENTS OPPOSING
EACH OTHER...CURRENT THOUGHTS ARE THAT THE WIND SPEEDS WL HOLD
RATHER STEADY THRU AROUND 4 PM...THEN THEY WILL DECREASE CWA WIDE.
SO RIGHT NOW...AM STILL HOLDING OFF ON A WIND ADVY HEADLINE AS WE
ARE CLOSE IN OUR ERN HALF...BUT NOT QUITE THERE. ABUNDANT STRATOCU
STREAMING DOWN FM THE NORTH E OF THE JAMES RIVER COULD ALSO HOLD
DOWN FULL MIXING POTENTIAL A BIT...HELPING TO KEEP WIND SPEEDS DOWN
A FEW MPH. STILL WINDY NONETHELESS THOUGH. ALTERED MAX TEMPS A BIT
IN THE ERN HALF OF THE FA DOWNWARD 1 TO 3 DEGS EXCEPT AT KSUX WHO
STILL LOOKS ON TRACK FOR MID 60S WITH LESS CLOUD COVER IN THAT AREA.
/MJF

&&

.AVIATION...
THE STRATOCU IN THE CWFA THIS AFTERNOON WL PRIMARILY BE VFR...EXCEPT
FOR A SMATTERING OF MVFR CU NEAR 3000 FEET THRU MIDDAY. EVERYONE
SHOULD BE VFR BY MID AFTERNOON AND CERTAINLY VFR TONIGHT. WINDS ARE
A BIGGER PROBLEM HOWEVER. NW WINDS OF 25 TO 35 MPH WL BE COMMON E OF
THE JAMES RIVER VALLEY TODAY...DECREASING RAPIDLY IN THE LATE
AFTERNOON AND EVENING.     /MJF

&&
.PREV DISCUSSION...
MAIN FCST PBLM FOR TODAY WL BE WIND AND CLOUD COVER. SHUD AGAIN BE A
WINDY DAY...ESPEC ERN CWA WHERE CUD SEE A FEW GUSTS TO 40 MPH E OF
I29. THIS MAY ONLY BE FOR A FEW HOURS WITH BULK OF WINDS IN THE 20
TO 35 MPH RANGE. SO FOR NOW HAVE DECIDED NOT TO ISSUE WIND ADVY E OF
I29 FOR TODAY. NEXT PBLM IS THE CLOUD COVER. AN AREA OF SC
DROPPING SEWD OUT OF NE SD ATTM AND WL PRODUCE A PERIOD OF MOSTLY
CLOUDY SKIES E OF A HON-FSD-SPW LINE THRU MID MORN. THEN EXPECT WITH
SFC HTG AND COLD AIR ALOFT TO PRODUCE CU ACRS ERN CWA TODAY. SO PC
AT BEST ACRS THE E WITH MOSTLY SUNNY WEST. WL BE A COOL DAY WITH
HIGHS ON IN THE UPPER 50S TO MID 60S WITH COOLEST TEMPS ACRS NERN
CWA.

SHUD CLR OUT ACRS THE CWA TONIGHT AND WNDS WL DECREASE WITH LIGHTEST
WNDS EXPECT W OF I29 AS SFC RIDGE AXIS SETTLES OVR WRN CWA. WITH LOW
TEMPS EXPECTED TO BE IN THE 30S...WL LIKELY SEE SOME AREAS OF FROST
LATE TONIGHT INTO TUES MORN WITH BEST CHC ALONG AND W OF I29 AND
INTO JAMES VALLEY. HAVE HELD OFF ON ANY TYPE OF FROST ADVY AS NEXT
SHIFT CAN FINE TUNE AREA AND NOT REALLY A CRITICAL TYPE OF ADVY.

TUES AND WED SHUD BE FARILY NICE DAYS WITH CLR TO PC SKIES. TEMPS WL
REMAIN COOL ACRS CWA ON TUES AND WARMER ON WED. HWVR...WL PBLY FEEL
COLDER ON WED AS GUSTY SELY WNDS DEVELOP ACRS CWA.

STILL LOOKS LIKE A VERY WET SYSTEM THU INTO FRI AS UPPER LOW MOVES
EWD ACRS NEB. SHUD SEE PRECIP BEGIN TO BREAK OUT WED NITE MAINLY W
OF I29 AND BECOME FAIRLY WDSPRD THU ACRS CWA. SFC LOW ASSOCD WITH
THIS SYS SHUD PUSH INTO NW IA. WITH PLENTY OF SHEAR AND
INTABIL...CUD ACTUALLY SEE A FEW SVR STORMS ACRS NW IA THU AFTN.
HAVE ALSO LOWERED MAX TEMPS ACRS WRN CWA TO WEST OF INVERTED TROF.
MAY NEVER GET OUT OF 50S FOR HIGHS WITH ELY FLOW...CLOUD COVER AND
RAIN. IF DRY SLOT CAN PUSH AS FAR NE AS NWD IA THU...CUD SEE HIGHS
IN 70S...AND IF THAT OCCURS...SVR THREAT WL INCREASE. THIS SYS CUD
ALSO PRODUCE LOCALLY HEAVY RAINS OVR A PROLONGED PD. WUD NOT BE
SURPRISED TO SEE SOME LOCATIONS GETTING 2 INCHES OF RAIN AS SYS
RESEMBLES A CLASSIC INVERTED TROF EVENT. LOOKS LIKE THIS STORM WL
LINGER ACRS CWA THRU FRI WITH RAIN CHANCE CONTINUING ALONG WITH BLO
NORM TEMPS WITH HIGHS ONLY IN THE 50S ON FRI. IF SYS SLOWS DOWN A
BIT...THEN SAT CUD ALSO SEE A BETTER CHC OF RAIN.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Sep 28, 11:26 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 AM CDT MON SEP 28 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1126 AM CDT MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WIND AND FOG...
SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON
PRIMARILY EAST OF THE JAMES RIVER VALLEY TODAY...WITH OCCASIONAL
GUSTS TO AROUND 40 MPH THROUGH MID AFTERNOON.

EXCESSIVE TEMPERATURES...
WITH TEMPERATURES DROPPING INTO THE 30S TONIGHT...PATCHY TO AREAS
OF FROST WILL BE FOUND ACROSS THE AREA LATE TONIGHT AND EARLY
TUESDAY. THE FROST WILL LIKELY FAVOR THE LOW LYING OR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG STORM SYSTEM WILL MOVE ACROSS NEBRASKA AND INTO IOWA ON
THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE
AREA ESPECIALLY LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT. A FEW
STORMS COULD BECOME SEVERE THURSDAY ACROSS NORTHWEST IOWA.
LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE WITH THIS SYSTEM ACROSS
THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Frost Advisories in South Dakota, 2009Frost Advisories in Iowa, 2009Frost Advisories in Minnesota, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.